Alert archive / Ohio / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 49, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 13, 2022, 11:01 PM EDT for 4 counties in Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2022, 11:01 PM EDT (03:01 UTC)
- Expired
- Jun 13, 2022, 11:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Damage threat
- Destructive
- Hail
- 0.75 in
- Wind
- 80.0 mph
Counties Allen County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 118 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 6:21 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2985 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
758
WUUS53 KIWX 140301
SVRIWX
OHC003-125-137-161-140345-
/O.NEW.KIWX.SV.W.0049.220614T0301Z-220614T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
1101 PM EDT Mon Jun 13 2022
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Southwestern Putnam County in west central Ohio...
South central Paulding County in west central Ohio...
Van Wert County in west central Ohio...
West central Allen County in west central Ohio...
* Until 1145 PM EDT.
* At 1100 PM EDT, a severe thunderstorm was located over Convoy, or 8
miles northwest of Van Wert, moving southeast at 35 mph.
THIS IS A DESTRUCTIVE STORM!.
HAZARD...80 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
* Locations impacted include...
Van Wert, Delphos, Convoy, Ottoville, Middle Point, Fort Jennings,
Scott, Venedocia, Elgin, Wetzel, Tipton, Cavett and Jonestown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. This storm has produced widespread
wind damage across Allen county Indiana with 100 mph winds reported
at the Fort Wayne airport at 1040 pm EDT. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows!
&&
LAT...LON 4069 8444 4068 8444 4068 8445 4069 8446
4073 8446 4073 8452 4089 8480 4090 8480
4103 8470 4093 8422
TIME...MOT...LOC 0300Z 297DEG 29KT 4095 8470
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH
$$
JBALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 8:39 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 13, 8:39 PM EDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
839 PM EDT Mon Jun 13 2022
.SYNOPSIS...
Issued at 746 PM EDT Mon Jun 13 2022
Severe thunderstorms are likely tonight, especially north of
highway 30, with damaging winds as the main threat. Hot and humid
conditions will settle in after that, with temperatures in the
mid-to-upper 90s Tuesday and Wednesday and heat indices from 100
to around 110
&&
.UPDATE...
Issued at 817 PM EDT Mon Jun 13 2022
Round two of severe weather is underway, with severe storms along
a line from Chicago, IL to Cass County, MI into the GRR CWA.
Impressive updrafts so far as expected, given the Mixed layer CAPE
is still upwards of 3K J/KG, mid level lapse rates of 7 C/Km, and
effective bulk shear of 50-75 knots. Dewpoints are in the 70s. Expect
the line of storms to really congeal and drop southeastward
through the next few hours, though there is uncertainty as to how
far south at this point. Think the current severe t-storm watch
will suffice but wouldn't be surprised to see us needing an
expansion southward later on-but too early to tell right now. Most
of the guidance has the storms staying in the current watch area
as they progress, and see no reason to suggest otherwise at the
moment so will hold steady.
Chicago has reported wind damage, a gust up to 83 mph, and 1"
hail with the storm at the southern end of the line. So far in our
area, we've gotten tree damage with wind gusts measured at 60-75
mph, and penny to quarter sized hail. Expect all threats remain on
the table as we go through the evening with these storms-
including isolated tornadoes with favorable 0-1km SRH and LCL's
around 700-900ft.
As a side note, upgraded the swim risk for the surf zone forecast
to moderate through tomorrow in both LaPorte/Berrien County.
Despite lower wave heights (less than 2 feet), the severe storms
have caused water level fluctuations of around 1 ft (per Calumet
Harbor gauge) which could lead to flash rip currents at the
beaches.
&&
.SHORT TERM...(This Evening through Tuesday)
Issued at 315 PM EDT Mon Jun 13 2022
A warm front is expected to lift northward today across the region.
A moist airmass, steep mid-level lapse rates, and extreme
instability will be in place, but a strong cap associated with the
incoming ridge may hinder convection. Morning models continued to
have a spread of solutions for how today/tonight's system evolves.
Scattered storms have developed south of the area this afternoon and
have the potential for damaging wind, hail, isolated tornadoes, and
locally heavy rainfall. These storms are expected to move north with
the lifting warm front, but generally stay south of the US-30
corridor within the severe watch area. There is higher confidence in
a severe wind threat associated with a bowing segment coming through
later this evening/tonight, however confidence remains somewhat low
with the exact location and timing. SPC has a day 1 enhanced risk
for most of the CWA. A Severe Thunderstorm Watch is in effect for
areas south of US-30 in Indiana until 10 PM EDT.
Temperature wise, most of the area will fall into the upper 60s to
mid 70s tonight. The next big story is the heat and humidity. Highs
Tuesday will rise into the mid-to-upper 90s. Hot temperatures
coupled with high humidities will allow heat indices to climb to
around 100 to 110.
&&
&&
.LONG TERM...(Tuesday Night through Monday)
Issued at 315 PM EDT Mon Jun 13 2022
Tuesday night will not offer much relief from the muggy conditions.
Low temperatures are expected to drop only into the mid 70s.
Temperatures return to the upper 90s on Wednesday, with heat indices
once again around 100 to 110. Again, not much relief expected
Wednesday night, with lows in the mid-to-upper 70s. The Excessive
Heat Watch will be upgraded to an Excessive Heat Warning for the
entire CWA for Tuesday afternoon through Wednesday evening.
A front moves through Wednesday night into Thursday, bringing the
next chance of showers and storms to the area. Temperatures will
gradually cool off into the low-to-mid 80s to end the week.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening)
Issued at 746 PM EDT Mon Jun 13 2022
Predominantly VFR to MVFR conditions expected, with brief periods
of IFR possible in heavy showers and storms. Complicated forecast
for this evening, with the congealing storms from Chicago to
southern Lower Michigan as of this writing. This will shift
southeastward with time, with greater confidence of the complex
impacting KSBN than KFWA. There is potential for severe weather
with this complex, mainly a threat of damaging winds (greater than
58knots possible). At this time, there is uncertainty as to how
far southward the best storms will reach, but timed out around
1:30-3z for KSBN (if they impact the terminal) and slightly later
3-6z if the complex sinks to KFWA. Went more conservative for the
tempo with the lower confidence, and will amend as storms get
closer. Otherwise, generally light winds out of the E-SE will
shift to the west later in the period behind a frontal boundary.
Rain/storms should clear out beyond that, with some BR possible in
the wake of the storms given excessive humidity.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Excessive Heat Warning from noon EDT /11 AM CDT/ Tuesday to
midnight EDT /11 PM CDT/ Wednesday night for INZ003>009-
012>018-020-022>027-032>034.
Heat Advisory until noon EDT /11 AM CDT/ Tuesday for INZ003-004-
012>016-020-022>027-032>034.
MI...Excessive Heat Warning from noon Tuesday to midnight EDT
Wednesday night for MIZ077>081.
OH...Excessive Heat Warning from noon Tuesday to midnight EDT
Wednesday night for OHZ001-002-004-005-015-016-024-025.
LM...NONE.
&&
UPDATE...MCD
SYNOPSIS...Carpenter
SHORT TERM...Carpenter
LONG TERM...Carpenter
AVIATION...MCD
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Jun 13, 7:27 PM EDT, 3 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 727 PM EDT Mon Jun 13 2022 INZ005>009-017-018-MIZ077>081-OHZ001-002-004-005-015-016-024-025- 142330- Elkhart-Lagrange-Steuben-Noble-De Kalb-Whitley-Allen IN-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 727 PM EDT Mon Jun 13 2022 ...SEVERE THUNDERSTORM WATCH 356 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TUESDAY TO MIDNIGHT EDT WEDNESDAY NIGHT... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. More storms are possible this evening. Storms may become severe and produce damaging winds and large hail. A few tornadoes are possible along with locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed. INZ013-015-020-022>027-032>034-142330- Pulaski-Fulton IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams- Grant-Blackford-Jay- 727 PM EDT Mon Jun 13 2022 ...HEAT ADVISORY IN EFFECT UNTIL NOON EDT TUESDAY... ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TUESDAY TO MIDNIGHT EDT WEDNESDAY NIGHT... This Hazardous Weather Outlook is for northern Indiana. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Excessive Heat Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not likely. INZ003-004-012-014-016-142330- La Porte-St. Joseph IN-Starke-Marshall-Kosciusko- 727 PM EDT Mon Jun 13 2022 /627 PM CDT Mon Jun 13 2022/ ...SEVERE THUNDERSTORM WATCH 356 IN EFFECT UNTIL MIDNIGHT EDT /11 PM CDT/ TONIGHT... ...HEAT ADVISORY IN EFFECT UNTIL NOON EDT /11 AM CDT/ TUESDAY... ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON EDT /11 AM CDT/ TUESDAY TO MIDNIGHT EDT /11 PM CDT/ WEDNESDAY NIGHT... This Hazardous Weather Outlook is for northern Indiana. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Heat Advisory. More storms are possible this evening. Storms may become severe and produce damaging winds and large hail. A few tornadoes are possible along with locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Excessive Heat Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LMZ043-046-142330- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 727 PM EDT Mon Jun 13 2022 ...SEVERE THUNDERSTORM WATCH 356 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 13, 10:42 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1042 PM EDT MON JUN 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG 3 SSW MERRIAM 41.25N 85.46W
06/13/2022 WHITLEY IN EMERGENCY MNGR
TREE DOWN INTO HOUSE. PERSON TRAPPED IN
HOUSE.
&&
LWFLocal storm report, Jun 13, 10:44 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1044 PM EDT MON JUN 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG 2 SW FORT WAYNE 41.05N 85.16W
06/13/2022 ALLEN IN TRAINED SPOTTER
TRAINED SPOTTER REPORTED ESTIMATED WIND
GUSTS AROUND 80 MPH AND LARGE TREES BROKEN
IN SOUTHWEST FORT WAYNE IN ALLEN COUNTY
INDIANA. POWER WAS ALSO LOST AT THE
LOCATION.
&&
JALocal storm report, Jun 13, 10:47 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1047 PM EDT MON JUN 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND GST YODER 40.93N 85.18W
06/13/2022 M76 MPH ALLEN IN TRAINED SPOTTER
TRAINED SPOTTER REPORTS MEASURED 76 MPH
GUSTS NEAR YODER IN ALLEN COUNTY INDIANA.
&&
JALocal storm report, Jun 13, 10:48 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1048 PM EDT MON JUN 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG 2 SW TRI-LAKES 41.22N 85.46W
06/13/2022 WHITLEY IN EMERGENCY MNGR
TREE ONTO CAR. PERSON TRAPPED IN CAR. LINES
ALSO DOWN. SR 109 AND CR 400 N.
&&
LWFLocal storm report, Jun 13, 10:50 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1050 PM EDT MON JUN 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM TSTM WND GST 3 ENE ROCKPORT 40.88N 83.95W
06/13/2022 M62 MPH ALLEN OH MESONET
&&Local storm report, Jun 13, 10:53 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1053 PM EDT MON JUN 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND GST 2 ENE NINE MILE 40.98N 85.18W
06/13/2022 M98 MPH ALLEN IN ASOS
ASOS STATION KFWA FORT WAYNE INTERNATIONAL
AP.
&&The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:11 PM EDT | Severe Thunderstorm Warning | IWX | Williams | 49 min |
| Jun 13, 9:33 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Williams | 42 min |
| Jun 13, 9:36 PM EDT | Severe Thunderstorm Warning | IWX | Fulton | 39 min |
| Jun 13, 9:47 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Henry | 43 min |
| Jun 13, 9:55 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Paulding, Putnam | 50 min |
| Jun 13, 10:27 PM EDT | Severe Thunderstorm Warning | IWX | Van Wert | 48 min |
| Jun 13, 11:04 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Paulding, Putnam, Van Wert | 41 min |
| Jun 13, 11:19 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Putnam | 41 min |
| Jun 14, 1:32 AM EDT | Special Weather Statement | IWX | Fulton, Williams | 43 min |
| Jun 14, 2:09 AM EDT | Special Weather Statement | IWX | Henry, Putnam | 36 min |
| Jun 14, 2:57 AM EDT | Special Weather Statement | IWX | Paulding, Putnam | 33 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.